Ciprofloxacin-Induced Psychosis

@article{Reeves1992CiprofloxacinInducedP,
  title={Ciprofloxacin-Induced Psychosis},
  author={Roy R. Reeves},
  journal={Annals of Pharmacotherapy},
  year={1992},
  volume={26},
  pages={930 - 931}
}
  • R. Reeves
  • Published 1 July 1992
  • Medicine, Psychology
  • Annals of Pharmacotherapy
OBJECTIVE: To report a case of ciprofloxacin-induced psychosis and to discuss occurrence rates, risk factors, possible etiologies, preventive measures, and treatment courses for this adverse reaction. DATA SOURCES: Case reports and review articles identified by MEDLINE. DATA EXTRACTION: Data from pertinent published sources were reviewed and abstracted. DATA SYNTHESIS: A 49-year-old man developed symptoms of severe psychosis concomitant with ciprofloxacin (250 mg bid) treatment. Central nervous… 
A Case of Ciprofloxacin Induced Delirium
A previously healthy 82-year-old woman presented with acute-onset delirium with psychotic features as a consequence of ciprofloxacin therapy. Withdrawal of the medication was associated with return
Ciprofloxacin-induced acute psychosis.
An acute psychotic disorder caused by pefloxacin: A case report
Association of a Tourette-Like Syndrome with Ofloxacin
TLDR
This is the first reported case of a Tourette-like syndrome associated with the use of any quinolone, suggesting a possible interaction with central dopaminergic neurotransmitter systems.
Acute Delirium Induced by Ciprofloxacin in a Patient With Chronic Kidney Disease: A Case Report.
TLDR
The neuropsychiatric complications of ciprofloxacin are under-discussed, given its frequency of use, and merit greater awareness for the prevention of postoperative delirium.
Quinolones of Psychiatric and Neurological Adverse Reactions
TLDR
The aim of this article was to review the neurological and psychiatric adverse drug reaction (ADR) profile of quinolones, using a literature search strategy designed to identify case reports and case series related to quInolone-associated neurological and Psychiatric ADRs.
Quinolones: review of psychiatric and neurological adverse reactions.
TLDR
The aim of this article was to review the neurological and psychiatric adverse drug reaction (ADR) profile of quinolones, using a literature search strategy designed to identify case reports and case series related to quInolone-associated neurological and Psychiatric ADRs.
Siprofloksasinin Neden Olduğu Deliryum Olgusu
A previously healthy 82-year-old woman presented with acute-onset delirium with psychotic features as a consequence of ciprofloxacin therapy. Withdrawal of the medication was associated with return
...
...

References

SHOWING 1-5 OF 5 REFERENCES
Ciprofloxacin: an overview of adverse experiences.
  • P. Ball
  • Medicine
    The Journal of antimicrobial chemotherapy
  • 1986
TLDR
Ciprofloxacin appears to have an excellent safety profile and little evidence of significant haematological or biochemical toxicity, other than a few reports of transient neutropenia and the finding of equally transient, usually trivial and invariably reversible elevations of serum aminotransferases.
Efficacy, Safety, and Potential Economic Benefits of Oral Ciprofloxacin in the Treatment of Infections
TLDR
Oral ciprofloxacin was equal in terms of safety and therapeutically equal or superior to oral trimethoprim-sulfamethoxazole in urinary and gastrointestinal infections, to oral ampicillin in respiratory infections, and to parenteral cefotaxime in skin and soft tissue disease.
Ciprofloxacin and delirium.
TLDR
The new quinolone antibacterial agents are being increasingly used in many infectious diseases and their effectiveness and safety seem to make them acceptable, although close to unsafe, according to the author.
Norfloxacin and seizures.
Excerpt To the Editor:Wolfson and Hooper (1) reported that four patients had seizures while receiving norfloxacin treatment. Additionally, another medication in this class, enoxacin, has also been ...